Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 58, NWS Atlanta, GA

February 5, 2010Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 5, 2010, 7:17 AM EST for Gwinnett County, Walton County, Georgia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 7:17 AM EST (12:17 UTC)
Expired
Feb 5, 2010, 5:53 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.34 ft at Feb 5, 2010, 12:00 PM EST.

actionminormoderate51002/0502/06
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:41 AM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 5, 2:41 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 AM EST FRI FEB 5 2010

.SHORT TERM /TODAY THROUGH SUNDAY/...
MAIN PRECIPITATION SHIELD HAS BEEN WORKING ITS WAY INTO NORTH AND
WEST GEORGIA OVERNIGHT...AND WILL CONTINUE TO SPREAD EAST ACROSS THE
FORECAST AREA TODAY AS THE SURFACE LOW TRACKS NORTHEAST OUT OF THE
NORTHERN GULF OF MEXICO ACROSS SOUTH AND CENTRAL GEORGIA.
TEMPERATURES HAVE WARMED SUFFICIENTLY FOR A CHANGE OVER TO RAIN IN
THE FAR NORTH AND NORTHEAST THIS MORNING. BULK OF THE HEAVIER
RAINFALL WILL BE EAST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY
EVENING. COLD AIR SWEEPING IN BEHIND THE LOW WILL BRING A CHANCE FOR
SOME MORE WINTRY MIX OF PRECIPITATION TO PARTS OF NORTH GEORGIA LATE
TONIGHT AND EARLY SATURDAY. PRECIPITATION SHOULD BE LIGHT AND LITTLE
ACCUMULATION IS EXPECTED. SATURDAY AFTERNOON THROUGH SUNDAY SHOULD BE
DRY AS SURFACE HIGH PRESSURE BUILDS IN AND NORTHWEST UPPER FLOW BRING
DRIER AIRMASS INTO THE REGION.

WINDS WILL LIKELY ONLY BE BORDERLINE THIS MORNING FOR THE WIND
ADVISORY CURRENTLY IN EFFECT. HOWEVER...WITH VERY WET SOIL CONDITIONS
PERSISTING OVER THE AREA...BORDERLINE IS LIKELY ALL WE WILL NEED FOR
THE POTENTIAL OF A FEW TREES COMING DOWN. THEREFORE I AM RELUCTANT TO
CANCEL THE ADVISORY AND I WILL LET IT RUN THROUGH THE CURRENT
EXPIRATION TIME.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GENERAL UPPER LEVEL PATTERN ACROSS THE U.S. REMAINS FAIRLY ACTIVE
THROUGH THE EXTENDED FORECAST PERIOD. GFS AND ECMWF MODELS KEEP THE
NORTHERN BRANCH OF THE FLOW A BIT MORE DOMINANT THAN THE SOUTHERN
BRANCH ACROSS THE EASTERN U.S. SERIES OF UPPER LOWS DIGGING INTO THE
SOUTHWESTERN U.S. ARE FORECAST TO GET SWEPT UP BY THE MORE DOMINANT
NORTHERN BRANCH AS THEY EMERGE ONTO THE PLAINS...WITH THE FOCUS OF
THE ENERGY LIFTING NORTH AND WEST OF GEORGIA. SYSTEM EXPECTED AROUND
MID WEEK DOES DRIVE A DECENT COLD FRONT THROUGH GEORGIA TUESDAY.
PRECIPITATION CHANCES BEGIN INCREASING BY LATE MONDAY NIGHT WITH BEST
CHANCES DURING THE DAY TUESDAY ACCORDING TO THE LATEST MODEL RUNS.
GFS MODEL HAS A LARGE SURFACE HIGH LOCKED IN PLACE OVER THE
SOUTHEASTERN U.S. FOR THE LATTER HALF OF THE UPCOMING WEEK. I WILL
KEEP THE MAJORITY OF THE FORECAST AREA DRY WEDNESDAY THROUGH FRIDAY.

&&

.HYDROLOGY...
HAVE EXTENDED THE FLOOD WATCH INTO THE REMAINDER OF FAR NORTH GEORGIA
FOR TODAY. BEST RAINFALL OVERNIGHT HAS BEEN ACROSS AREAS ALONG AND
NORTH OF THE ORIGINAL NORTHERN EDGE OF THE WATCH. BEST PRECIPITATION
WILL BE ACROSS NORTH AND WEST GEORGIA EARLY THIS MORNING...SHIFTING
EAST AND SOUTH THROUGHOUT THE DAY. 1.5 TO 3 INCHES STILL LOOKS GOOD
FOR THE AREA WHICH WILL CAUSE SOME CREEKS AND EVENTUALLY RIVERS TO
RISE BACK TO MINOR FLOOD LEVELS...WITH ISOLATED MODERATE FLOODING
POSSIBLE.

&&

.AVIATION...
MAIN ISSUES ARE LOW CEILINGS AND GUSTY WINDS FOR TODAY AS LOW
PRESSURE TRACKS ACROSS THE AREA TODAY. EXPECT HEAVIEST RAIN TO MOVE
EAST OVER AHN AND MCN AREAS BY 18Z...WITH -DZ IN ATLANTA AREA
THROUGH 00Z. LIFR/IFR CIGS AND MAINLY IFR VSBYS THROUGH MOST OF THE
DAY...BECOMING OVC007 AROUND 01-02Z. PRESSURE GRADIENT KEEPS
09018G28KT THROUGH 15Z...THEN LOSING GUSTS AS LOW MOVES OVER THE
AREA. NE WINDS AT 10-13KTS WILL BECOME NW AT 10KTS BY 00Z. RETURN OF
GUSTS ACCOMPANY INCREASING CEILING HEIGHTS AROUND 03-04Z.

LEG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  35  49  32  48 / 100  50  20   5   5
ATLANTA         43  37  47  30  47 / 100  30  10   5   5
BLAIRSVILLE     39  35  42  27  44 / 100  50  30   5   5
CARTERSVILLE    44  37  45  29  47 / 100  40  10   5   5
COLUMBUS        52  42  52  32  54 / 100  10   5   5   5
GAINESVILLE     38  35  47  31  46 / 100  40  20   5   5
MACON           50  43  52  31  53 / 100  30   5   5   5
ROME            45  37  45  28  47 / 100  40  20   5   5
PEACHTREE CITY  47  37  47  28  49 / 100  20  10   5   5
VIDALIA         56  45  54  37  55 / 100  60   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TOWNS...
TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER...WHITE...
WHITFIELD.

&&

20/LEG
Hazardous weather outlook, Feb 5, 4:39 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EST FRI FEB 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY
HEAVY RAIN AND GUSTY WINDS EXPECTED TODAY.

.SYNOPSIS...
A SURFACE LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE
NORTHERN GULF OF MEXICO AND ACROSS SOUTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
PERIODS HEAVY RAIN TODAY MAY CAUSE MINOR FLOODING ON AREA
CREEKS...STREAMS AND RIVERS. STRONG GUSTY WINDS COULD MAKE DRIVING
DIFFICULT THIS MORNING...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DISCUSSION...
WIDESPREAD RAIN MOVING INTO NORTH AND WEST GEORGIA WILL CONTINUE
TO SPREAD EAST ACROSS THE AREA TODAY AS THE LOW PRESSURE SYSTEM
OVER THE NORTHERN GULF OF MEXICO MOVES NORTHEASTWARD OVER GEORGIA.
WIDESPREAD 1 TO 3 INCHES CAN STILL BE EXPECTED TODAY AS HEAVIER
SHOWERS MOVE INTO THE AREA TODAY. THE BULK OF THE HEAVIER RAINFALL
WILL BE EAST OF THE AREA BY LATE AFTERNOON OR EARLY EVENING. WINDS
ARE ALSO EXPECTED TO REMAIN STRONG AND GUSTY THROUGH MID MORNING
AS THE TIGHT PRESSURE GRADIENT HOLDS AHEAD OF THE LOW PRESSURE
SYSTEM. FOR MORE DETAILED INFORMATION...SEE THE LATEST FLOOD WATCH
AND WIND ADVISORY.

THERE IS ALSO A SLIGHT CHANCE FOR A WINTRY MIX ACROSS THE
NORTHEAST GEORGIA MOUNTAINS TONIGHT AS COLD AIR IS USHERED IN
BEHIND THE LOW. PRECIPITATION SHOULD BE LIGHT AND LITTLE TO NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:56 PM ESTRiver Flood WarningFFCForsyth, Fulton62 hr
Feb 4, 10:00 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Feb 5, 5:33 AM ESTRiver Flood WarningFFCDade27 hr
Feb 5, 6:00 AM ESTRiver Flood WarningFFCDeKalb, Fulton5 hr
Feb 5, 9:00 AM ESTRiver Flood WarningFFCWhitfield72 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard36 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCGwinnett24 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCNewton, Rockdale43 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 5, 10:04 AM ESTRiver Flood WarningFFCBarrow, Jackson36 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe31 hr
Feb 5, 11:05 AM ESTRiver Flood WarningFFCDeKalb, Rockdale26 hr
Feb 5, 1:51 PM ESTRiver Flood WarningFFCChattooga21 hr
Feb 5, 1:51 PM ESTRiver Flood WarningFFCButts, Henry, Newton27 hr
Feb 5, 2:15 PM ESTRiver Flood WarningFFCMurray, Whitfield39 hr
Feb 5, 6:20 PM ESTRiver Flood WarningFFCCherokee19 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.